Nebraska, 2014

Winter Storm and Winter Weather in Nebraska, February 4 to 5, 2014

February 4 to 5, 2014 · NWS GID · 10 events in 10 counties and zones

During the day on Tuesday the 4th, accumulating snow overspread all of South Central Nebraska from south to north, peaking in intensity during the afternoon and early evening hours before gradually diminishing overnight and ending before sunrise on the 5th. While much of the northwest half of the 24-county area reported storm total accumulations of generally 2 inches or less, several counties…

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

During the day on Tuesday the 4th, accumulating snow overspread all of South Central Nebraska from south to north, peaking in intensity during the afternoon and early evening hours before gradually diminishing overnight and ending before sunrise on the 5th. While much of the northwest half of the 24-county area reported storm total accumulations of generally 2 inches or less, several counties primarily southeast of a line from Franklin-Hastings-Osceola received a broad coverage of 3-4. The extreme southeast corner of the local area, namely Thayer County, saw isolated totals in excess of 6, including 8 reported by the NWS cooperative observer in Hubbell. A few of the other highest cooperative observer snow totals featured 4.8 four miles east of Superior, 4.5 at Bruning and 4 at Red Cloud. In the Tri-Cities area, totals ranged from only 1.2 at Kearney to 3.2 at Hastings.

Thanks to very cold temperatures that only averaged between 5-15 degrees during most of the event, snow was light and fluffy in character. Winds were also an issue, as sustained northerly speeds of generally 20-25 MPH and gusts to around 35 MPH promoted drifting snow and frequent visibility reductions to around one-half mile under the heaviest snow bands. The combination of winds and frigid temperatures dropped wind chill values into the -10 to -20 range from the late afternoon into the overnight hours. Snow first started pushing out of Kansas into southern portions of the area mainly between 7-9 AM, but the majority of impactful, accumulating snow within South Central Nebraska fell during the 11 AM-6 PM time frame, with only minor accumulations lingering into the night. On the synoptic scale aloft, this event was driven by a large, amplified trough that tracked northeast through the Central and Southern Plains. Given that the closed 700 millibar low pressure center tracked across the southern half of Kansas into Missouri, the local area was spared the highest snow totals of at least 9-12 that targeted parts of central and northeast Kansas. At the surface, a pronounced Arctic cold front plunged southward through South Central Nebraska during the morning hours, ushering in the frigid temperatures and strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Feb 4, 5:53 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 4, 5:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
553 AM CST TUE FEB 4 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 552 AM CST TUE FEB 4 2014

THANKS TO THE USUAL EVER-CHANGING NUANCES OF WINTER STORMS...AND A
MYRIAD OF TIMING CHANGES/ADDITIONS TO EXISTING HEADLINES...WILL
NOT HAVE AS MUCH TIME THIS MORNING TO GO INTO THE USUAL
METEOROLOGICAL DETAIL...SO THIS DISCUSSION WILL FOCUS MORE ON
HEADLINE DECISIONS AND THE OVERALL FAIRLY-MINOR CHANGES TO OVERALL
SNOW TOTALS SINCE THE MONDAY AFTERNOON PRIMARY FORECAST ISSUANCE.

GETTING RIGHT TO THE BOTTOM LINE OF THE OVERNIGHT
CHALLENGE/DILEMMA...AS IS SO-OFTEN THE CASE AS WINTER WEATHER
SYSTEMS FINALLY SHOW THEIR HAND AND MOVE INTO THE REGION...THE
ONSET OF SNOW ENDS UP BEING SEVERAL HOURS SLOWER THAN PREVIOUS
MODEL RUNS AND WARNING/ADVISORY PRODUCTS INDICATED. ALTHOUGH THE
START TIME OF WARNING/ADVISORY PRODUCTS SHOULD NEVER BE TAKEN TOO
LITERALLY...THE EVIDENCE OF VARIOUS MODELS SUCH AS THE 06Z NAM/00Z
4KM WRF-NMM/RAP13 AND HRRR...ALONG WITH A BASIC GLANCE AT RADAR
TRENDS...STRONGLY SUGGESTED THAT PREVIOUS HEADLINES NEEDED DELAYED
SEVERAL HOURS. AS OF THIS WRITING...ACCUMULATING SNOW HAS FINALLY
STARTED TO PUSH NORTHWARD INTO EASTERN PORTIONS OF OUR KS
ZONES...ALTHOUGH SO FAR THIS SNOW SEEMS TO BE FAIRLY LIGHT IN
INTENSITY...WITH HEAVIER BANDS FOCUSED MORE SO ALONG A CORRIDOR
FROM CENTRAL-NORTHEAST KS. MEANWHILE...THE VAST MAJORITY OF THE
CWA HAS YET TO SEE ANYTHING MORE THAN A ROGUE FLURRY OVERNIGHT. AS
OF THE TOP OF THE HOUR...THE WARNING/ADVISORY FOR KS ZONES
OFFICIALLY WENT INTO EFFECT. FARTHER NORTH INTO NEBRASKA...OPTED
TO DELAY THE NUCKOLLS/THAYER WARNING AND THE ADVISORY FOR THE
REMAINDER OF COUNTIES ALONG/SOUTH OF HIGHWAY 6 UNTIL
14Z/8AM...WHICH MAY STILL BE PLENTY EARLY IN SOME COUNTIES...BUT
THIS WILL DEPEND ON HOW EFFICIENTLY THE SNOW BAND WORKING
NORTHWARD ACROSS KS CAN GET INTO THE AREA. MEANWHILE...ALONG/NORTH
OF THE INTERSTATE 80 CORRIDOR...NOT ONLY OPTED TO ADD
SHERMAN/HOWARD COUNTIES TO THE EXISTING HEADLINE...BUT ALSO
DELAYED THE ADVISORY START FOR THESE COUNTIES TO 17Z/11AM.
SURE...THERE COULD BE SOME FLURRIES OR LIGHT SNOW BREAK OUT BEFORE
THEN...BUT WANTED TO TRY TO CONVEY THE MESSAGE THAT TRULY
IMPACTFUL WINTER WEATHER SHOULD NOT OCCUR UNTIL LATE MORNING IF
NOT THIS AFTERNOON FOR THESE NORTHERN AREAS. ALTHOUGH SNOW WILL BE
MOVING OUT STEADILY OVERNIGHT...OPTED TO MAKE NO CHANGE TO
WARNING/ADVISORY END TIME OF 12Z/6AM...ESPECIALLY TO COVER THE
POSSIBILITY OF LINGERING BLOWING SNOW ISSUES. IN ADDITION TO
HEADLINES FOR SNOW/BLOWING SNOW...GIVEN THAT ADVISORY-LEVEL WIND
CHILLS AROUND -20 OR SLIGHTLY COLDER WILL ALREADY BE BUILDING
SOUTHWARD INTO THE CWA BY LATE TONIGHT...WENT AHEAD AND TACKED A
WIND CHILL ADVISORY INTO THE MIX FOR ALL NEB COUNTIES ALONG/NORTH
OF HIGHWAY 6...OFFICIALLY RUNNING FROM 06Z/12AM THROUGH 17Z/11AM.
ITS QUITE POSSIBLE THAT UPCOMING SHIFTS COULD EXPAND THE WIND
CHILL HEADLINE FARTHER SOUTH...EVEN INTO KS ZONES...BUT AT LEAST
FOR NOW THESE COUNTIES APPEAR MORE MARGINAL OF MEETING CRITERIA
BUT IT COULD BE CLOSE.

TURNING TO THE ACTUAL SNOW AMOUNT FORECAST...COMPARED TO MANY
EVENTS WE HAVE REMAINED REMARKABLY CONSISTENT OVER THE PAST FEW
DAYS...AND THIS TREND CONTINUES. TECHNICALLY SPEAKING...THIS
LATEST FORECAST TACKED ON ANOTHER 1/2 INCH TO AROUND 1 INCH TO
SOME AREAS...BUT GENERALLY SPEAKING...WE ARE STILL LOOKING AT A
RANGE FROM AROUND 2 INCHES FAR NORTH...TO AS MUCH AS 6 TO POSSIBLY
NEAR 8 INCHES IN THE WARNING COUNTIES IN THE FAR
SOUTHEAST. IN BETWEEN...THE MAJORITY OF THE CWA...INCLUDING THE
TRI-CITIES...APPEARS TO BE IN LINE FOR GENERALLY 3-5 INCHES OF
SNOW. THE ONLY COUNTIES THAT WERE LEFT OUT OF SNOW ADVISORY
HEADLINES WERE VALLEY/GREELEY/NANCE...GIVEN THAT STORM TOTALS
THERE GENERALLY APPEAR TO FALL A BIT SHORT OF A WIDESPREAD 3
INCHES. OF COURSE...THIS SYSTEM IS NOT JUST ABOUT SNOW...BUT ALSO
THE WIND. ALTHOUGH SPEEDS STILL DO NOT APPEAR STRONG ENOUGH TO
PUSH THIS THING INTO BLIZZARD TERRITORY...A GRADUAL INCREASE IN
SUSTAINED SPEEDS FROM ONLY AROUND 10-15 MPH EARLY THIS MORNING TO
MORE SO 20-25 MPH/GUSTS TO AROUND 30 MPH WILL OCCUR FROM THIS
AFTERNOON INTO TONIGHT AS PRESSURE RISES AND STRONGER COLD AIR
ADVECTION PUSH DOWN FROM THE NORTH.

AS USUAL...THERE ARE A FEW CAVEATS TO THE SNOWFALL FORECAST THAT
COULD IMPACT AMOUNTS AT LEAST SOMEWHAT. ONE OF THESE INVOLVES JUST
HOW EFFICIENTLY THE SNOW CURRENTLY ACROSS THE SOUTHERN CWA CAN
CONTINUE TO LIFT NORTH AS THE DAY WEARS ON...AS WITH TIME IT WILL
ALSO BE MET BY INCREASINGLY-DRY LOW LEVEL AIRMASS. ITS SOMEWHAT
CONCERNING THAT MODELS SUCH AS THE RAP12/HRRR SEEM TO REALLY BE
HESITANT TO LIFT IMPACTFUL SNOW NORTHWARD VERY QUICKLY THIS
MORNING...BUT RADAR TRENDS SUGGEST IT IS MAKING SLOW-BUT-STEADY
PROGRESS. ALSO OF SOME CONCERN IS THAT THE LATEST 06Z NAM SEEMS TO
BE TRACKING THE CLOSED 700MB LOW SLIGHTLY FARTHER SOUTH ACROSS THE
SOUTHERN HALF OF KS...WHICH COULD CUT INTO SNOWFALL POTENTIAL
ESPECIALLY FOR THE NORTHWEST HALF OF THE CWA.

BRIEFLY TALKING METEOROLOGY...THE MAIN MID LEVEL SHORTWAVE
TROUGH/VORT MAX IS CURRENTLY SWINGING INTO THE WEST TX AREA...AND
THIS FEATURE WILL HEAD EAST-NORTHEAST ACROSS THE CENTRAL/SOUTHERN
PLAINS TODAY. INITIALLY TODAY...SNOW WILL BE DRIVEN BY DECENT
ISENTROPIC LIFT EXPANDING NORTHWARD AHEAD OF THE PARENT LOW...BUT
BY THIS AFTERNOON INTO THIS EVENING ESPECIALLY THE SOUTHEAST HALF
OF THE CWA WILL SEE INCREASING MID LEVEL CONVERGENCE/DEFORMATION
AS THE 700MB LOW SWINGS BY JUST TO THE SOUTH. TONIGHT...THIS
FEATURE WILL QUICKLY DEPART EAST ACROSS MO INTO IL...RESULTING IN
A STEADY END TO ACCUMULATING SNOW TONIGHT...ALTHOUGH AT LEAST
SLIGHT POPS WERE MAINTAINED IN NEARLY ALL AREAS THROUGH 12Z/6AM TO
ACCOUNT FOR LINGERING LIGHT SNOW/FLURRIES ON THE BACK SIDE OF THE
SYSTEM.

LAST BUT NOT LEAST...TEMPERATURE-WISE TODAY/TONIGHT MADE ONLY
FAIRLY MINOR TWEAKS TO HIGHS/LOWS...BUT PLEASE NOTE THAT TEMPS
WILL BE ON A STEADY TO SLOWLY-FALLING TREND MUCH OF THE
DAY...ESPECIALLY ACROSS THE NORTHERN 1/2...SO HIGHS IN MANY PLACES
MAY BE REACHED EARLY IN THE DAY. HAVE GONE WITH A RANGE FROM UPPER
TEENS NORTH TO MID 20S SOUTH. LOWS TONIGHT ARE A BIT TRICKY...AS
VERY COLD AIR SETTLING INTO THE AREA COULD BE TEMPERED SOMEWHAT BY
THE BREEZY WINDS AND LINGERING CLOUD COVER. USING A MULTI-MODEL
BLEND HOWEVER...LOWS ARE AIMED A FEW DEGREES EITHER SIDE OF ZERO
FOR NOW.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 552 AM CST TUE FEB 4 2014

THE BIGGEST ISSUE WILL BE TEMPERATURES FOR WEDNESDAY AND THURSDAY
AND CHANCES FOR SNOW TOWARD THE END OF THE WORK WEEK INTO SATURDAY.

OTHER THAN SOME LINGERING FLURRIES ON WEDNESDAY MORNING...WE SHOULD
BE DRY FOR A COUPLE DAYS AS A SURFACE HIGH BUILDS IN FROM THE
NORTH/NORTHWEST. THERE IS AGREEMENT AMONG NUMERICAL MODELS OF THIS
SCENARIO. WIND CHILL WILL BE NEAR MINUS 20 FOR SOME SPOTS AS WELL.
UPPER LEVEL FLOW BECOMES QUASI-ZONAL WITH AN ARCTIC AIRMASS IN
PLACE. I LOWERED HIGHS ON WEDNESDAY A BIT TO AROUND 5 DEGREES AS
INDICATED BY ENSEMBLE TRENDS. TEMPERATURES WILL NOT MODERATE A WHOLE
LOT FOR THURSDAY...WITH HIGHS STILL FRIGID...AROUND 10 DEGREES OR
SO. WIND CHILL COULD ONCE AGAIN BE A PROBLEM FOR THURSDAY MORNING AS
LOWS BOTTOM OUT WELL BELOW ZERO. NUMERICAL MODELS HAVE BEEN VERY
CONSISTENT WITH BRINGING A SHORTWAVE INTO THE REGION BY THE
WEEKEND...WITH A SMALL CHANCE OF SNOW COMING MAINLY FRIDAY NIGHT
INTO SATURDAY NIGHT...BUT MOST SYNOPTIC LIFT APPEARS TO BE FOCUSED
SOUTH OF THE CWA...SO KEPT CHANCES ON THE LOW SIDE WITH 30 AND 40
PERCENT CHANCES. TEMPERATURES WILL REMAIN BELOW AVERAGE FOR THE
REMAINDER OF THE LONG TERM FORECAST.

&&

.AVIATION...(FOR THE 06Z KGRI TAF THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1210 AM CST TUE FEB 4 2014

CLEARLY THE MAIN FOCUS IS THE IMPENDING WINTER STORM THAT IS
CURRENTLY FORECAST TO BRING 2-4 INCHES OF SNOW TO KGRI OVER THE
NEXT 24-30 HOURS. THE MAIN CHALLENGES ARE TIMING THE LOWERING OF
CEILINGS INTO MVFR AND EVENTUALLY IFR CATEGORY...ALONG WITH TIMING
THE ONSET OF SNOW AND RESULTANT VISIBILITY REDUCTIONS INTO AT
LEAST IFR CATEGORY. OVERALL...MADE ONLY MINOR TWEAKS TO PREVIOUS
FORECAST...WITH LOW-END VFR CEILING STARTING OFF RIGHT AWAY
TONIGHT GRADUALLY LOWERING WELL-INTO MVFR TERRITORY BY
SUNRISE...AND THEN EVENTUALLY IFR BY SOMETIME IN THE MID-LATE
MORNING TIME FRAME AS SNOW STARTS TO BREAK OUT ACROSS THE AREA.
PRIOR TO THE ARRIVAL OF STEADIER SNOW...FLURRIES ARE POSSIBLE AT
ALMOST ANYTIME. ONCE SNOW SETS IN...IT IS LIKELY TO LAST IN
LIGHT-MODERATE INTENSITY THROUGH THE REMAINDER OF THE PERIOD. IT
IS QUITE POSSIBLE...IF NOT PROBABLE...THAT LIFR-OR-WORSE VISIBILITY
WILL MATERIALIZE FOR AT LEAST BRIEF PERIODS...BUT WILL DEFER TO
LATER FORECASTS TO PINPOINT THE MOST-FAVORED TIME FRAMES FOR THIS.
SURFACE WINDS WILL BE INCREASING AS WELL...ENHANCING VISIBILITY
RESTRICTIONS ESPECIALLY FOR THE LATTER HALF OF THE PERIOD. THROUGH
THE INITIAL 9 HOURS...SUSTAINED BREEZES WILL AVERAGE NO MORE THAN
10-15KT FROM THE NORTHEAST...BUT BY THE LATE MORNING HOURS AND
BEYOND...STRONGER SUSTAINED SPEEDS AROUND 20KT WITH GUSTS TO
NEARLY 30KT WILL PREVAIL...AS DIRECTION GRADUALLY SHIFTS TO MORE
TRUE-NORTHERLY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 6 AM CST
     WEDNESDAY FOR NEZ072>077-082>085.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST WEDNESDAY
     FOR NEZ039>041-046>049-060>064-072>077.

     WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 6 AM CST
     WEDNESDAY FOR NEZ046>049-060>064.

     WINTER STORM WARNING FROM 8 AM THIS MORNING TO 6 AM CST
     WEDNESDAY FOR NEZ086-087.

KS...WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR KSZ005-006-
     017.

     WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR KSZ007-018-019.

&&

SHORT TERM...PFANNKUCH
LONG TERM...HEINLEIN
AVIATION...PFANNKUCH
Hazardous weather outlook, Feb 4, 4:55 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
455 AM CST TUE FEB 4 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
455 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF WINTER STORM WARNINGS...WINTER WEATHER
ADVISORIES...AND WIND CHILL ADVISORIES WILL BE IN EFFECT ACROSS
THE OUTLOOK AREA THROUGH TONIGHT. FOR MUCH GREATER
DETAIL...INCLUDING TIMING AND SNOW AMOUNTS...PLEASE REFER TO
THE ACTUAL WARNING AND ADVISORY PRODUCTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH LATE WEDNESDAY
MORNING FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA GENERALLY ALONG
AND NORTH OF HIGHWAY 6. PLEASE REFER TO THE ADVISORY PRODUCT FOR
MORE DETAILS. EVEN SOUTH OF THE ADVISORY AREA...INCLUDING IN NORTH
CENTRAL KANSAS...VERY COLD WIND CHILL VALUES BETWEEN 15 AND 20
DEGREES BELOW ZERO WILL OCCUR.

AGAIN ON LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...VERY COLD
WIND CHILLS OF GENERALLY 15 TO 23 DEGREES BELOW ZERO WILL AFFECT
MOST OF THE OUTLOOK AREA...WITH THE WORST CONDITIONS FOCUSED
NORTHEAST OF A LINE FROM NEAR KEARNEY TO SUPERIOR NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT
REPORTS OF SNOW ACCUMULATION AMOUNTS WOULD BE GREATLY APPRECIATED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH/HEINLEIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather, 1 winter storm. Local standard time, as filed.

Winter Storm, Thayer

When
February 4, 6:00 AM CST to February 5, 4:00 AM CST
Where
Thayer forecast zone
Reported by
COOP Observer
Coordinates
40.176, -97.595 (the zone’s center; the record gives no point)

A snowfall total of 8.0 inches fell in the community of Hubbell.

Winter Weather, Nuckolls

When
February 4, 8:00 AM CST to February 5, 4:00 AM CST
Where
Nuckolls forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

A snowfall total of 4.8 inches fell 4 miles east of the community of Superior. Also, a snowfall total of 3.7 inches fell in the community of Nelson.

Winter Weather, Webster

When
February 4, 9:00 AM CST to February 5, 4:00 AM CST
Where
Webster forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

A snowfall total of 4.0 inches fell in the community of Red Cloud. Also, a snowfall total of 2.9 inches fell 4 miles southwest of the community of Blue Hill.

Winter Weather, York

When
February 4, 10:00 AM CST to February 5, 4:00 AM CST
Where
York forecast zone
Reported by
COOP Observer
Coordinates
40.873, -97.597 (the zone’s center; the record gives no point)

A snowfall total of 3.1 inches fell 3 miles west of the community of Gresham. Also, a snowfall total of 2.6 inches fell 3 miles north of the community of York.

Winter Weather, Clay

When
February 4, 10:00 AM CST to February 5, 4:00 AM CST
Where
Clay forecast zone
Reported by
COOP Observer
Coordinates
40.524, -98.051 (the zone’s center; the record gives no point)

A snowfall total of 3.5 inches fell 6 miles east southeast of the community of Clay Center.

Winter Weather, Fillmore

When
February 4, 10:00 AM CST to February 5, 4:00 AM CST
Where
Fillmore forecast zone
Reported by
COOP Observer
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

A snowfall total of 4.0 inches fell 4 miles south of the community of Shickley. Also, a snowfall total of 3.0 inches fell in the community of Geneva.

Winter Weather, Polk

When
February 4, 11:00 AM CST to February 5, 4:00 AM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
41.187, -97.568 (the zone’s center; the record gives no point)

A snowfall total of 3.0 inches fell in the community of Osceola.

Winter Weather, Adams

When
February 4, 11:00 AM CST to February 5, 4:00 AM CST
Where
Adams forecast zone
Reported by
Official NWS Observations
Coordinates
40.525, -98.501 (the zone’s center; the record gives no point)

A snowfall total of 3.2 inches fell at the National Weather Service Office, 4 miles north of Hastings.

Winter Weather, Furnas

When
February 4, 11:00 AM CST to February 5, 4:00 AM CST
Where
Furnas forecast zone
Reported by
COOP Observer
Coordinates
40.177, -99.912 (the zone’s center; the record gives no point)

A snowfall total of 3.0 inches fell in the communities of Beaver City and Wilsonville.

Winter Weather, Franklin

When
February 4, 11:00 AM CST to February 5, 4:00 AM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

A snowfall total of 3.0 inches fell two miles northeast of the community of Upland.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503000, 503014, 503013, 503007, 503009, 503010, 503001, 503008, 503011, 503012.